MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD URINE METER WITH BAG; DRAIN BAG

C.R. BARD, INC. (COVINGTON) -1018233 BARD URINE METER WITH BAG; DRAIN BAG
Model Number 153215A
Medical Device Problem Code Restricted Flow rate (1248)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the nurses were having quality issues with 16 fr foley catheters.They were not functioning properly and they had one yesterday in which they had to unhook it from the leg and it drained 700cc.Also, they wanted to know if there are catheters in pediatric specific sizes.Per follow up via email on 21may21, customer was unsure what the malfunction was, only that it was not draining unless manipulated.Catheter been in place less than 24 hrs when the issue occurred.
 
Additional Manufacturer Narrative
The reported event was inconclusive as no sample returned for evaluation.A potential root cause for this failure mode could be due to kinked tubing.It was unknown whether the device had met relevant specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.The device was not returned for evaluation.The lot number was unknown therefore the device history record could not be reviewed.The instructions for use were found adequate and state the following: "bard ez-lok sampling port 1.Occlude drainage tubing a minimum of 3 inches below the sampling port by kinking the tubing until urine is visible under the access site.2.Swab surface of bard® ez-lok® sampling port with antiseptic wipe.3.Using aseptic technique, position the syringe in the center of the sampling port.The syringe should be held perpendicular to the surface of the sampling port (at approximately 80 - 100 degree angle).Press the syringe firmly and twist gently to access the sampling port.4.Slowly aspirate urine sample into syringe and remove syringe from sample port.5.Unkink tubing and transfer urine specimen into specimen cup or follow hospital protocol.Discard syringe according to hospital protocol.6.Follow established hospital protocol for specimen labeling and transport to lab.Sterile unless package is opened or damaged, except for any individually packaged components within the tray which are not labeled as sterile.These components are not terminally sterilized.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Single use only.Do not resterilize.For urological use only.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage the catheter and may cause balloon to burst.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and applicable local, state and federal laws and regulations.Visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.Please consult product label and insert for any indications, contraindications, hazards, warnings, cautions and directions for use.Directions for use: 1.Wash hands and don clean gloves 2.Using proper aseptic technique open outer csr wrap.3.Place under pad beneath patient, plastic or shiny side down.4.Use the provided cleansing wipe to cleanse patients periurethral area.5.Remove gloves and perform hand hygiene with provided alcohol hand sanitizer gel.6.Don sterile gloves.7.Position fenestrated drape on patient.8.Remove top tray and place next to bottom tray (keep on csr wrap).9.Attach the water filled syringe to the inflation port.10.Remove foley catheter from wrap and lubricate catheter.11.Prepare patient with packet of pre saturated antiseptic swab sticks.12.Proceed with catheterization in usual manner.When catheter tip has entered bladder, urine will be visible in the drainage tube.Insert catheter two more inches and inflate catheter balloon." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the nurse was having quality issues with 16 fr foley catheters.The catheters were not functioning properly and had one the previous day in which they had to unhook it from the leg and drained 700 cc.Also the nurse wanted to know whether there were catheters in pediatric specific sizes.Per follow up via email on 21may2021 the customer was unsure what the malfunction was only that it was not draining unless manipulated less than 24 hrs the catheter was in place when the issue was occurred.Per follow up via email on 12aug2021 it was stated that the urine was drained into the bag but very little which was prompted the aid to manipulate the catheter to get more out.The customer was unsure what they are referring to with the vapor lock.

Brand Name
BARD URINE METER WITH BAG
Common Device Name
DRAIN BAG
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key11914051
Report Number1018233-2021-03159
Device Sequence Number16994077
Product Code KNX
UDI-Device Identifier00801741033179
UDI-Public(01)00801741033179
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number153215A
Device Catalogue Number153215A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/05/2021
Supplement Date Received by Manufacturer08/29/2021
Initial Report FDA Received Date06/01/2021
Supplement Report FDA Received Date09/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;